|Help! Son has diarrhea and losing weight
Jan 3, 2007
My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't really helped him and I'm worried because he has always been tall and skinny and now he is losing weight. Is there anything that he can do for the diarrhea and help him gain weight.
| Response from Dr. Frascino
With such limited information, unfortunately I cannot provide you with very specific information. What I can do is advise you how to get it. All HIV-positive folks need to be under the care of an HIV specialist. Diarrhea is an extremely common symptom for everyone, HIV-positive or not. In the setting of HIV disease, there are special considerations, such as specific opportunistic infections and medication side effects, which need to be evaluated. Emergency rooms are for emergencies, like broken bones and car accidents, and not for evaluating routine complications of an ongoing chronic illness! Your son's HIV specialist will provide the proper evaluation of his symptoms to determine the cause of his problem and then treat that specific problem, OK? That should be your next step.
Good luck to you both!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.